How exactly does ibuprofen ruin hair?

So ibuprofen gives me hair loss, thinning hair, painful roots, etc. I know it pushes hair to the late growth phase so it falls out. But how? What happens in the body that causes hairloss from ibuprofen?

3 Answers

Relevance
  • Have you ever seen a doctor or specialist about your hair loss... Did a google search, apparently ibprofin such as Motrin, if taken over long periods of time can cause some hair loss. If you think that's what's causing your hair loss then switch to a different pain reliever. 

    Medical professionals call thi telogen effluvium. This type of hair loss occurs when some stress, such as a medication, causes hair roots to be pushed prematurely into a resting state. 

    • Log in to reply to the answers
  • 1 month ago

    But how do you know it's the Ibuprofen that's doing this? I've never heard it could damage hair.

    • Log in to reply to the answers
  • 1 month ago

    .Not long ago, I took ibuprofen after a dental procedure and was amazed at how well it worked.

    Millions of people have had similar experiences with ibuprofen

    and related medications (called non-steroidal anti-inflammatory drugs,or NSAIDs)

    when used for a number of conditions,

    including arthritis, back pain, and headache.

    That’s why NSAIDs are among the most commonly prescribed drugs worldwide.

    • Log in to reply to the answers
Still have questions? Get answers by asking now.